# SDR 2015FA0000306

- Difficulty date: July 1, 2015
- Submitted: July 1, 2015
- Operation: General aviation
- Aircraft: N342EA
- Make and model: Cessna U206G
- Aircraft serial: U20606197
- Aircraft time: 11,560 hours
- Engine: Cont IO550N
- Engine time: 442 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Crankcase
- Part number: 6525423
- Condition: Cracked
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

IN THE PREVIOUS SEVERAL WEEKS, AN OIL LEAK WAS IDENTIFIED COMING FROM SOMEWHERE BEHIND THE OIL DIPSTICK/FILLER TUBE. IT WAS THOUGHT THAT A GASKET BETWEEN THE TUBE ASSEMBLY AND THE CRANKCASE WAS LEAKING SO IT WAS REPLACED. OIL CONTINUED TO LEAK SO THE NR 2 CYLINDER WAS REMOVED TO INVESTIGATE A POSSIBLE CYLINDER BASE SEAL LEAK. DURING THE PROCESS OF REMOVING AND PREPARING TO REINSTALL THE CYLINDER, A CAREFUL VISUAL INSPECTION REVEALED A CRACK BELOW THE SEVENTH STUD BOSS BETWEEN CYLINDER NR 2 AND 4. FURTHER EXAMINATION REVEALED THAT THE CRACK WAS ALSO VISIBLE INSIDE THE NR 2 CYLINDER PORT ON THE MAIN BEARING BOSS BETWEEN CYLINDER NR 2 AND CYLINDER NR 4.
